MAUDE Adverse Event Report: CYTOPHIL, INC. RENÚ VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION

CYTOPHIL, INC. RENÚ VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION
Model Number 08-015-04-V04
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cytophil requested and received additional information regarding the event and the patient's current status.Regarding the event, the physician's office reported that the crack occurred at the "hub of the syringe, where the needle attaches." following the procedure, the patient returned for a follow up appointment on (b)(6) 2017.During that office visit, the physician reported that there was "arthyenoid movement bilateral; still with persistent glottis gap." the physician recommended that the patient seek a second opinion.The patient is scheduled to return for a follow up appointment on (b)(6) 2017.Cytophil requested and received the device for evaluation.The device was returned to cytophil, and was evaluated "as received" under 50x magnification.It was then carefully rinsed and viewed again under 50x magnification.There was no visible defect viewed under magnification.The syringe was then filled with water as a worst case test, and tested under pressure, with no leakage occurring.The device performed according to specification and was determined to have not cracked, as reported.Cytophil did not receive the needle for evaluation.A review of the device history records did not reveal any irregularities or issues with syringes.Cytophil will provide a supplemental report after the patient's (b)(6) 2017 appointment.
 
Event or Problem Description
During a renu voice procedure, the physician performed an initial injection of the renu voice material into the patient's vocal fold without any reported issue.It was reported by the physician's nurse manager that the physician then attempted to inject additional material from this same syringe, and the syringe "cracked." it was also reported that the syringe did not then contain enough material to complete the patient's procedure.Since the physician's office did not have an additional renu voice devices available for use during the patient's procedure, the nurse manager "believes" that the patient was offered the opportunity to continue and complete the procedure at the hospital where additional renu voice products were available for use, however the patient declined to complete the procedure at the hospital.
 
Additional Manufacturer Narrative
The patient was scheduled to return to the physician's office for a follow up visit on (b)(6) 2017.The patient did not return for this appointment.The physician's office reported that the patient did obtain a second opinion, however they have no information as to what the patient's plan is going forward.The results of cytophil's complaint investigation are inconclusive.Cytophil was unable to confirm the reported complaint, or to definitively identify a root cause of the reported event.The syringe barrel with the luer fitting engaged performed according to specification.It can be reasonably hypothesized that the user may have slightly backed off the luer connection as part of maneuvering during the injection, which could have resulted in slight leakage.A review of cytophil's complaint history for the past 24 months indicates one similar complaint.The complaint is being closed, and will be tracked.

Brand Name
RENÚ VOICE, 1.5CC
Common Device Name
SYSTEM, VOCAL CORD MEDIALIZATION
Manufacturer (Section D)
CYTOPHIL, INC.
2485 corporate circle
suite 2
east troy WI 53120
MDR Report Key6925638
Report Number3007225376-2017-00004
Device Sequence Number13781190
Product Code MIX
UDI-Device Identifier00856509002294
UDI-Public(01)00856509002294(10)Q708-00031(17)190418
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K121795
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/18/2019
Device Model Number08-015-04-V04
Device Lot NumberQ708-00031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight85